MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750812
Medical Device Problem Codes Unraveled Material (1664); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for analysis, but it has not been returned.The alleged device issue could not be verified.If it is received at a later date, an investigation will be performed and a supplemental report will be submitted.The instructions for use (ifu) identifies premature coil separation as a potential complication associated with use of the device.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that while treating a watchman leak, a embolization coil implant was selected as the 7th coil for treatment.The coil would not fit in the coil pack so the physician pulled the coil back, but the coil disconnected from the pusher wire and the pusher wire unraveled in the catheter.The physician uses a balloon to trap the coil against the catheter and pull it out.The coil pack was sufficient and they were satisfied with the outcome.They did not need to place another coil and the procedure was completed.There was no injury.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant separated from the pusher and stretched and broken at the proximal section.The portion of the implant proximal to the break site was not returned for evaluation.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant damage, but the damage is consistent with the device experiencing forces exceeding the implant's yield and tensile strength.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21542819
Report Number2032493-2025-00205
Device Sequence Number15387423
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public00812636021058
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number0000752604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown